Alert archive / Mississippi / Flash Flood Warnings in 2001

Flash Flood Warning 24, NWS Jackson, MS

April 4, 2001Lauderdale County, Mississippi

NWS Jackson, MS issued this flash flood warning at Apr 4, 2001, 9:11 AM CDT for Lauderdale County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 4, 2001, 9:11 AM CDT (14:11 UTC)
Expired
Apr 4, 2001, 11:15 AM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lauderdale County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 2.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2317 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2317 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
598 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
1.2
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 041413
FFWJAN
MSC075-041615-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
911 AM CDT WED APR 4 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI

* UNTIL 1115 AM CDT

* AT 911 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
  RAINS 5 MILES NORTHEAST OF MERIDIAN...MOVIN EAST AT 35 MPH.

RADAR ESTIMATED RAINFALL AMOUNTS OF TWO AND ONE HALF TO THREE INCHES 
HAVE OCCURRED OVER LAUDERDALE COUNTY WITH ADDITIONAL STORMS EXPECTED 
TO MOVE INTO THE COUNTY OVER THE NEXT HOUR.

LAT...LON 3257 8890 3224 8891 3224 8847 3257 8844

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 3:45 AM CDT, 5 hours 26 minutes earlier.

Area forecast discussion, Apr 4, 3:45 AM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
345 AM CDT WED APR 4 2001

LATEST SURFACE ANALYSIS INDICATES A FRONTAL BOUNDARY APPROACHING THE
NORTHEAST CORNER OF THE CWFA. SHORTWAVE OVER EASTERN TEXAS CAN BE
SEEN MOVING STEADILY EAST ON THE WATER VAPOR LOOP. AIRMASS IS MOIST
WITH DEWPOINTS IN THE MID AND UPPER 60S ACROSS THE REGION.

ANOTHER LOW CONFIDENCE FORECAST ON TAP FOR THIS PACKAGE. ETA SEEMS
TO HAVE COME MORE INTO LINE WITH THE AVN...BUT PERFORMANCE WISE AVN
HAS PROVED ITSELF SUPERIOR TO THE ETA IN THE LAST COUPLE OF
DAYS...SO WILL LEAN MORE HEAVILY ON THE AVN AGAIN. SEVERAL
UNCERTAINTIES IN THE FORECAST...BOTH SYNOPTIC SCALE AND MESOSCALE.

500MB RIDGING FORECAST TO BUILD OVER THE SOUTHEAST AND SLOWLY MOVE
EAST THROUGH 120HOURS. UPPER FLOW SHOULD BECOME MORE SOUTHWEST BY
LATE FRIDAY. SEVERAL SHORTWAVES WILL COME THROUGH THE FLOW. AT THE
SURFACE...FRONTAL BOUNDARY TO THE NORTH WILL VERY SLOWLY SINK
SOUTHWARD THROUGH TODAY AND IS VERY HARD TO FIND IN THE SURFACE AND
WIND PATTERN BY THU AFTERNOON. GRADIENT BEGINS TO TIGHTEN EARLY
FRIDAY AS HIGH PRESSURE BUILDS DOWN THE EAST COAST AND LOW PRESSURE
OVER THE PLAINS DEEPENS AND BEGINS MOVING EAST. ASSOCIATED BOUNDARY
WILL BE APPROACHING THE MS RIVER OVERNIGHT FRIDAY...BUT AS THE BEST
DYNAMICS SHOOT WELL NORTH OF HERE...BOUNDARY SEEMS TO GET HUNG OVER
NORTH CENTRAL MS AND BECOME SOMEWHAT DIFFUSE BY LATE SAT.

IN THE SHORT TERM...ENTIRE AREA PRETTY UNSTABLE. LIS ARE FORECAST TO
RANGE FROM -4 TO -6 OVER MOST AREAS TODAY. CAPES RANGE FROM 2-3K
J/KG IN THE NORTH AND CENTRAL AREAS. BROAD UPPER DIVERGENCE ALSO
EXISTS IN THESE AREAS.  HARD TO TELL WHAT WILL FOCUS PRECIP TODAY
(OR WHAT AREAS WILL STAY CAPPED)...MESOSCALE BOUNDARY LAID DOWN BY
EARLIER CONVECTION COULD GET PRECIP STARTED...SHORTWAVE WILL ENHANCE
PRECIP...SOUTHWARD MOVING FRONTAL BOUNDARY COULD ALSO PROVIDE A LOW
LEVEL FOCUS...PLUS A 330K THETA E RIDGE ACROSS CENTRAL SECTIONS.

BREAKING IT DOWN: BEST DYNAMICS WILL BE IN THE NORTH TODAY.
SHORTWAVE OVER EAST TX WILL MOVE EAST TODAY AND CROSS THE NORTHERN
TIER OF ZONES IN THE FIRST 12 HOURS OF THE FORECAST PERIOD. WITH
CLOSE PROXIMITY OF WARM FRONT IN THAT REGION...THINK HIGH END POPS
FOR TODAY ARE WARRANTED. FOR CENTRAL AREAS...THETA E RIDGE IN PLACE
ALONG THE INTERSTATE 30 CORRIDOR. 88D SHOWING SOME SHOWERS
DEVELOPING OVER NORTHEAST LA AND MOVING EAST ALONG THIS FEATURE. IN
TALKING WITH SPC...SOME BACK BUILDING FROM COMPLEX OVER AL IS
POSSIBLE ALONG THIS RIDGE...SO WILL INCLUDE CHANCE POPS IN THIS
REGION FOR TODAY. IN THE SOUTH NO REAL STRONG FOCUSING FEATURE TO
NAIL DOWN...BUT WILL HAVE CHANCE POPS IN PLACE.

FOR TONIGHT...POPS WILL BEGIN DECREASING AS SHORTWAVE MOVES EAST AND
FRONTAL BOUNDARY BECOMES DIFFUSE. WILL LEAVE IN CHANCE POPS FOR ANY
LINGERING PRECIP. THURSDAY AFTERNOON AND THURSDAY NIGHT LOOK DRY AND WARM.

EXTENDED LOOKS FINE AND WILL MAKE ONLY COSMETIC CHANGES FOR SLIGHT
ZONE RE-ARRANGEMENT.

AS FAR AS QPF GOES...AVN HAS BEEN DOING MUCH BETTER THAN THE ETA.
STILL KEEPS AXIS OF BEST PRECIP ACROSS NORTH AND CENTRAL AREAS.
NCEP>S AMOUNTS LOOK REASONABLE.

TEMP GUIDANCE LOOKS GOOD. POPS ALSO LOOK REASONABLE.

.PRELIM NUMBERS
JAN 82/65/84/63 4300
MEI 83/65/86/62 5300

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
32

In the hours before

Special weather statement, Apr 4, 6:00 AM CDT, 3 hours 11 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>
074-051200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
600 AM CDT WED APR 04 2001

...THUNDERSTORMS...
SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND WEST OF A LINE
FROM GRENADA TO CARTHAGE TO LAUREL. ONLY ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE WEST AND SOUTH OF THIS LINE.

AN UPPER LEVEL DISTURBANCE AND A SOUTHWARD MOVING FRONTAL BOUNDARY
WILL COMBINE IN THE EASTERN PORTIONS TO ENHANCE THUNDERSTORM
DEVELOPMENT. SCATTERED SEVERE THUNDERSTORMS CONTAINING LARGE
HAIL...VERY GUSTY WINDS AND TORRENTIAL RAINFALL ARE POSSIBLE OVER
THIS AREA.

FOR ALL OTHER AREAS...ISOLATED SEVERE STORMS ARE POSSIBLE. GENERAL
INSTABILITY AND OUTFLOW BOUNDARY WILL ACT TOGETHER TO FIRE
THUNDERSTORM ACTIVITY. LARGE HAIL WILL BE THE MAIN THREAT FROM THESE
STORMS.

PERSONS SHOULD KEEP ABREAST OF THE LATEST WEATHER DEVELOPMENTS
TONIGHT. BE PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND KEEP A NOAA WEATHER RADIO NEAR YOUR BED-SIDE.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.
Special weather statement, Apr 4, 6:00 AM CDT, 3 hours 11 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>
074-051200-

HAZARDOUS WEATHER OUTLOOK ...CORRECTED...
NATIONAL WEATHER SERVICE JACKSON MS
600 AM CDT WED APR 04 2001

...THUNDERSTORMS...
SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND EAST OF A LINE
FROM GRENADA TO CARTHAGE TO LAUREL. ONLY ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE WEST AND SOUTH OF THIS LINE.

AN UPPER LEVEL DISTURBANCE AND A SOUTHWARD MOVING FRONTAL BOUNDARY
WILL COMBINE IN THE EASTERN PORTIONS TO ENHANCE THUNDERSTORM
DEVELOPMENT. SCATTERED SEVERE THUNDERSTORMS CONTAINING LARGE
HAIL...VERY GUSTY WINDS AND TORRENTIAL RAINFALL ARE POSSIBLE OVER
THIS AREA.

FOR ALL OTHER AREAS...ISOLATED SEVERE STORMS ARE POSSIBLE. GENERAL
INSTABILITY AND OUTFLOW BOUNDARY WILL ACT TOGETHER TO FIRE
THUNDERSTORM ACTIVITY. LARGE HAIL WILL BE THE MAIN THREAT FROM THESE
STORMS.

PERSONS SHOULD KEEP ABREAST OF THE LATEST WEATHER DEVELOPMENTS
TONIGHT. BE PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND KEEP A NOAA WEATHER RADIO NEAR YOUR BED-SIDE.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.
Special weather statement, Apr 4, 7:48 AM CDT, 1 hour 23 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>
074-051200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
600 AM CDT WED APR 04 2001

...THUNDERSTORMS...
SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND WEST OF A LINE
FROM GRENADA TO CARTHAGE TO LAUREL. ONLY ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE WEST AND SOUTH OF THIS LINE.

AN UPPER LEVEL DISTURBANCE AND A SOUTHWARD MOVING FRONTAL BOUNDARY
WILL COMBINE IN THE EASTERN PORTIONS TO ENHANCE THUNDERSTORM
DEVELOPMENT. SCATTERED SEVERE THUNDERSTORMS CONTAINING LARGE
HAIL...VERY GUSTY WINDS AND TORRENTIAL RAINFALL ARE POSSIBLE OVER
THIS AREA.

FOR ALL OTHER AREAS...ISOLATED SEVERE STORMS ARE POSSIBLE. GENERAL
INSTABILITY AND OUTFLOW BOUNDARY WILL ACT TOGETHER TO FIRE
THUNDERSTORM ACTIVITY. LARGE HAIL WILL BE THE MAIN THREAT FROM THESE
STORMS.

PERSONS SHOULD KEEP ABREAST OF THE LATEST WEATHER DEVELOPMENTS
TONIGHT. BE PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND KEEP A NOAA WEATHER RADIO NEAR YOUR BED-SIDE.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.
Special weather statement, Apr 4, 8:04 AM CDT, 1 hour 7 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>
074-051200-

HAZARDOUS WEATHER OUTLOOK ...CORRECTED...
NATIONAL WEATHER SERVICE JACKSON MS
600 AM CDT WED APR 04 2001

...THUNDERSTORMS...
SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND EAST OF A LINE
FROM GRENADA TO CARTHAGE TO LAUREL. ONLY ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE WEST AND SOUTH OF THIS LINE.

AN UPPER LEVEL DISTURBANCE AND A SOUTHWARD MOVING FRONTAL BOUNDARY
WILL COMBINE IN THE EASTERN PORTIONS TO ENHANCE THUNDERSTORM
DEVELOPMENT. SCATTERED SEVERE THUNDERSTORMS CONTAINING LARGE
HAIL...VERY GUSTY WINDS AND TORRENTIAL RAINFALL ARE POSSIBLE OVER
THIS AREA.

FOR ALL OTHER AREAS...ISOLATED SEVERE STORMS ARE POSSIBLE. GENERAL
INSTABILITY AND OUTFLOW BOUNDARY WILL ACT TOGETHER TO FIRE
THUNDERSTORM ACTIVITY. LARGE HAIL WILL BE THE MAIN THREAT FROM THESE
STORMS.

PERSONS SHOULD KEEP ABREAST OF THE LATEST WEATHER DEVELOPMENTS
TONIGHT. BE PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND KEEP A NOAA WEATHER RADIO NEAR YOUR BED-SIDE.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHERH
OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 5:54 AM CDTSevere Thunderstorm WarningJANClarke, Newton36 min
Apr 4, 6:01 AM CDTSevere Thunderstorm WarningJANKemper29 min
Apr 4, 6:35 AM CDTSevere Thunderstorm WarningJANClarke25 min
Apr 4, 6:37 AM CDTSevere Thunderstorm WarningJANKemper23 min
Apr 4, 6:41 AM CDTSevere Thunderstorm WarningJANMontgomery34 min
Apr 4, 6:47 AM CDTSevere Thunderstorm WarningJANAttala, Holmes28 min
Apr 4, 6:57 AM CDTSevere Thunderstorm WarningJANLauderdale18 min
Apr 4, 7:21 AM CDTSevere Thunderstorm WarningJANAttala, Leake24 min
Apr 4, 7:37 AM CDTSevere Thunderstorm WarningJANLauderdale23 min
Apr 4, 7:47 AM CDTSevere Thunderstorm WarningJANNeshoba28 min
Apr 4, 7:50 AM CDTSevere Thunderstorm WarningJANLeake25 min
Apr 4, 8:13 AM CDTSevere Thunderstorm WarningJANKemper, Lauderdale, Neshoba, Newton32 min
Apr 4, 8:20 AM CDTSevere Thunderstorm WarningJANMadison20 min
Apr 4, 8:30 AM CDTSevere Thunderstorm WarningJANLeake45 min
Apr 4, 8:40 AM CDTSevere Thunderstorm WarningJANLauderdale, Newton50 min
Apr 4, 8:44 AM CDTSevere Thunderstorm WarningJANKemper31 min
Apr 4, 8:58 AM CDTSevere Thunderstorm WarningJANNeshoba47 min
Apr 4, 9:25 AM CDTSevere Thunderstorm WarningJANNewton35 min
Apr 4, 10:00 AM CDTSevere Thunderstorm WarningJANLauderdale45 min
Apr 4, 10:16 AM CDTSevere Thunderstorm WarningJANNeshoba44 min
Apr 4, 10:28 AM CDTSevere Thunderstorm WarningJANClarke17 min
Apr 4, 10:44 AM CDTSevere Thunderstorm WarningJANWinston31 min
Apr 4, 10:51 AM CDTSevere Thunderstorm WarningJANKemper39 min
Apr 4, 10:56 AM CDTSevere Thunderstorm WarningJANNoxubee49 min
Apr 4, 11:01 AM CDTSevere Thunderstorm WarningJANLauderdale44 min
Apr 4, 11:41 AM CDTSevere Thunderstorm WarningJANNoxubee19 min
Apr 4, 12:03 PM CDTSevere Thunderstorm WarningJANLowndes42 min
Apr 4, 12:43 PM CDTSevere Thunderstorm WarningJANLowndes17 min
Apr 4, 12:59 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee, Winston46 min
Apr 4, 1:24 PM CDTSevere Thunderstorm WarningJANClay51 min
Apr 4, 1:58 PM CDTSevere Thunderstorm WarningJANAttala47 min
Apr 4, 2:15 PM CDTSevere Thunderstorm WarningJANJasper30 min
Apr 4, 2:19 PM CDTSevere Thunderstorm WarningJANLeake41 min
Apr 4, 3:09 PM CDTSevere Thunderstorm WarningJANAttala36 min
Apr 4, 3:12 PM CDTFlash Flood WarningJANAttala78 min
Apr 4, 3:16 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba59 min
Apr 4, 4:12 PM CDTSevere Thunderstorm WarningJANNeshoba48 min
Apr 4, 4:16 PM CDTSevere Thunderstorm WarningJANNoxubee44 min
Apr 4, 4:23 PM CDTSevere Thunderstorm WarningJANLowndes37 min
Apr 4, 4:25 PM CDTSevere Thunderstorm WarningJANNewton35 min
Apr 4, 4:31 PM CDTFlash Flood WarningJANAttala119 min
Apr 4, 4:32 PM CDTFlash Flood WarningJANNeshoba118 min
Apr 4, 4:57 PM CDTSevere Thunderstorm WarningJANNewton33 min
Apr 4, 5:03 PM CDTSevere Thunderstorm WarningJANLauderdale57 min
Apr 4, 5:12 PM CDTSevere Thunderstorm WarningJANAttala48 min
Apr 4, 5:15 PM CDTFlash Flood WarningJANLeake2 hr
Apr 4, 5:19 PM CDTSevere Thunderstorm WarningJANHolmes26 min
Apr 4, 5:40 PM CDTFlash Flood WarningJANHolmes3 hr
Apr 4, 5:44 PM CDTSevere Thunderstorm WarningJANHolmes46 min
Apr 4, 5:49 PM CDTSevere Thunderstorm WarningJANNeshoba41 min
Apr 4, 6:02 PM CDTSevere Thunderstorm WarningJANLeake43 min
Apr 4, 6:16 PM CDTSevere Thunderstorm WarningJANLauderdale44 min
Apr 4, 6:28 PM CDTFlash Flood WarningJANAttala, Neshoba3 hr
Apr 4, 6:30 PM CDTSevere Thunderstorm WarningJANHolmes45 min
Apr 4, 6:46 PM CDTFlash Flood WarningJANLauderdale119 min
Apr 4, 6:50 PM CDTSevere Thunderstorm WarningJANNewton55 min

Nearby

Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.